Alert archive / Arizona / High Wind Warnings in 2010
High Wind Warning 1, NWS Tucson, AZ
NWS Tucson, AZ issued this high wind warning at Jan 21, 2010, 3:06 AM MST. It took effect at Jan 21, 2010, 11:00 AM MST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 21, 2010, 3:06 AM MST (10:06 UTC)
- In effect from
- Jan 21, 2010, 11:00 AM MST
- Expired
- Jan 22, 2010, 3:05 AM MST
- In force
- 16 hr
- Issued by
- NWS Tucson, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
354 WWUS75 KTWC 211006 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 306 AM MST THU JAN 21 2010 AZZ029-031>034-211815- /O.UPG.KTWC.HW.A.0001.100121T1800Z-100122T1800Z/ /O.NEW.KTWC.HW.W.0001.100121T1800Z-100122T0900Z/ SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY- INCLUDING THE CITIES OF...ORACLE...AJO...SELLS...TUCSON...NOGALES 306 AM MST THU JAN 21 2010 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 2 AM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 2 AM MST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...STRONG AND POTENTIALLY DAMAGING WINDS WILL DEVELOP AS EARLY AS 11 AM MST THIS MORNING AND CONTINUE THROUGH 2 AM MST FRIDAY MORNING. THE STRONGEST WINDS WILL BE THIS EVENING AND TONIGHT. * WINDS...SOUTHERLY WINDS WILL BECOME SUSTAINED AT 30 TO 40 MPH WITH LOCALIZED GUSTS OF 50 TO 60 MPH BY 2 PM MST. THE STRONGEST WINDS WILL BE THIS EVENING AND TONIGHT WITH SUSTAINED SPEED OF 35 TO 45 MPH AND GUSTS TO 65 MPH. WIND GUSTS IN EXCESS OF 60 MPH WILL BE POSSIBLE IN THE MOUNTAINS THROUGHOUT THE DAY AND TONIGHT. * IMPACTS...THESE WINDS WILL MAKE OUTDOOR ACTIVITIES AND TRAVEL DIFFICULT. ISOLATED POWER OUTAGES COULD BE POSSIBLE...ESPECIALLY IN RURAL AREAS SUCH AS AJO AND THE TOHONO OODHAM NATION NOT TO MENTION KITT PEAK...MOUNT LEMMON AND SUMMER HAVEN AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR HIGHER. SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE TREES...BLOW WEAKENED ROOFS OFF HOUSES...AND DOWN POWER LINES. USE EXTREME CAUTION WHEN DRIVING AND EXPECT AREAS OF BLOWING DUST WHICH MAY REDUCE VISIBILITIES GREATLY. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON THIS HAZARDOUS HIGH WIND EVENT. && $$ AZZ019-030-035-211815- /O.UPG.KTWC.HW.A.0001.100121T1800Z-100122T1800Z/ /O.NEW.KTWC.HW.W.0001.100121T1800Z-100122T1500Z/ NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-COCHISE COUNTY- INCLUDING THE CITIES OF...CLIFTON...SAFFORD...SIERRA VISTA 306 AM MST THU JAN 21 2010 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 AM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 AM MST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...STRONG AND POTENTIALLY DAMAGING WINDS WILL DEVELOP AS EARLY AS 11 AM MST AND CONTINUE THROUGH 8 AM MST FRIDAY MORNING. THE STRONGEST WINDS WILL BE LATE THIS EVENING AND TONIGHT. * WINDS...SOUTHERLY WINDS WILL BECOME SUSTAINED AT 30 TO 40 MPH WITH GUSTS UP TO 50 TO 60 MPH BY 3 PM MST. THE STRONGEST WINDS ARE EXPECTED LATE THIS EVENING INTO EARLY FRIDAY MORNING...WITH SUSTAINED SPEEDS OF 35 TO 45 MPH AND FREQUENT GUSTS OF 55 TO 65 MPH. WIND GUSTS IN EXCESS OF 60 MPH WILL BE POSSIBLE THROUGHOUT THE DAY AND TONIGHT IN THE MOUNTAINS. * IMPACTS...THESE WINDS WILL MAKE OUTDOOR ACTIVITIES AND TRAVEL DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR HIGHER. SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE TREES...BLOW WEAKENED ROOFS OFF HOUSES...AND DOWN POWER LINES. USE EXTREME CAUTION WHEN DRIVING AND EXPECT AREAS OF BLOWING DUST WHICH MAY REDUCE VISIBILITIES GREATLY. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON THIS HAZARDOUS HIGH WIND EVENT. && $$
5 follow-up statements
473 WWUS75 KTWC 211807 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 1107 AM MST THU JAN 21 2010 AZZ029-031>034-220015- /O.CON.KTWC.HW.W.0001.000000T0000Z-100122T0900Z/ SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY- INCLUDING THE CITIES OF...ORACLE...AJO...SELLS...TUCSON...NOGALES 1107 AM MST THU JAN 21 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 AM MST FRIDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 AM MST FRIDAY. * TIMING...STRONG AND POTENTIALLY DAMAGING WINDS WILL DEVELOP BY 1 PM MST AND CONTINUE THROUGH THE AFTERNOON HOURS. WHILE A SLIGHT BREAK IS EXPECTED TO OCCUR IN THE EARLY EVENING...THE STRONGEST WINDS WILL DEVELOP AFTER 9 PM MST AND CONTINUE THROUGH 2 AM MST FRIDAY MORNING. * WINDS...SOUTHERLY WINDS WILL BECOME SUSTAINED AT 25 TO 35 MPH WITH LOCALIZED GUSTS OF 50 TO 60 MPH BY 2 PM MST. THE STRONGEST WINDS WILL BE THIS EVENING AND TONIGHT WITH SUSTAINED SPEED OF 35 TO 45 MPH AND FREQUENT GUSTS TO 65 MPH. HURRICANE FORCE WIND GUSTS FROM 70 TO 80 MPH WILL BE POSSIBLE NEAR MOUNTAINS AND IN HIGHER ELEVATIONS THROUGHOUT THE DAY AND TONIGHT. * IMPACTS...THESE WINDS WILL MAKE OUTDOOR ACTIVITIES AND TRAVEL DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. THE COMBINATION OF GUSTY WINDS AND RAIN SOAKED SOIL MAY GIVE RISE TO ISOLATED POWER OUTAGES...ESPECIALLY IN RURAL AREAS SUCH AS AJO AND THE TOHONO OODHAM NATION AS WELL AS KITT PEAK...MOUNT LEMMON AND SUMMERHAVEN AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR HIGHER. SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE TREES...BLOW WEAKENED ROOFS OFF HOUSES...AND DOWN POWER LINES. && $$ AZZ019-030-035-220015- /O.CON.KTWC.HW.W.0001.000000T0000Z-100122T1500Z/ NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-COCHISE COUNTY- INCLUDING THE CITIES OF...CLIFTON...SAFFORD...SIERRA VISTA 1107 AM MST THU JAN 21 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST FRIDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST FRIDAY. * TIMING...STRONG AND POTENTIALLY DAMAGING WINDS WILL DEVELOP BY 2 PM MST THIS AFTERNOON AND CONTINUE THROUGH 8 AM MST FRIDAY MORNING. THE STRONGEST WINDS ARE EXPECTED TO DEVELOP BETWEEN 8 PM AND 10 PM MST THIS EVENING AND CONTINUE INTO FRIDAY MORNING BEFORE BEGINNING TO DIMINISH BETWEEN 5 AM AND 8 AM MST. * WINDS...SOUTHERLY WINDS WILL BECOME SUSTAINED AT 25 TO 35 MPH WITH LOCALIZED GUSTS OF 50 TO 60 MPH BY 2 PM MST. THE STRONGEST WINDS WILL BE THIS EVENING AND TONIGHT WITH SUSTAINED SPEED OF 35 TO 45 MPH AND FREQUENT GUSTS TO 65 MPH. HURRICANE FORCE WIND GUSTS FROM 70 TO 80 MPH WILL BE POSSIBLE NEAR MOUNTAINS AND IN HIGHER ELEVATIONS THROUGHOUT THE DAY AND TONIGHT. * IMPACTS...THESE WINDS WILL MAKE OUTDOOR ACTIVITIES AND TRAVEL DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. THE COMBINATION OF GUSTY WINDS AND RAIN SOAKED SOIL MAY GIVE RISE TO ISOLATED POWER OUTAGES...ESPECIALLY IN RURAL AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR HIGHER. SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE TREES...BLOW WEAKENED ROOFS OFF HOUSES...AND DOWN POWER LINES. && $$
974 WWUS75 KTWC 212024 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 124 PM MST THU JAN 21 2010 AZZ029-031>034-220230- /O.EXT.KTWC.HW.W.0001.000000T0000Z-100122T1200Z/ SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY- INCLUDING THE CITIES OF...ORACLE...AJO...SELLS...TUCSON...NOGALES 124 PM MST THU JAN 21 2010 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 5 AM MST FRIDAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 5 AM MST FRIDAY. * TIMING...STRONG AND POTENTIALLY DAMAGING WINDS WILL DEVELOP BY 1 PM MST AND CONTINUE THROUGH THE AFTERNOON HOURS. WHILE A SLIGHT BREAK IS EXPECTED TO OCCUR IN THE EARLY EVENING...THE STRONGEST WINDS WILL DEVELOP AFTER 9 PM MST AND CONTINUE THROUGH 2 AM MST FRIDAY MORNING. * WINDS...SOUTHERLY WINDS WILL BECOME SUSTAINED AT 25 TO 35 MPH WITH LOCALIZED GUSTS OF 50 TO 60 MPH BY 2 PM MST. THE STRONGEST WINDS WILL BE THIS EVENING AND TONIGHT WITH SUSTAINED SPEED OF 35 TO 45 MPH AND FREQUENT GUSTS TO 65 MPH. HURRICANE FORCE WIND GUSTS FROM 70 TO 80 MPH WILL BE POSSIBLE NEAR MOUNTAINS AND IN HIGHER ELEVATIONS THROUGHOUT THE DAY AND TONIGHT. * IMPACTS...THESE WINDS WILL MAKE OUTDOOR ACTIVITIES AND TRAVEL DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. AS THESE WINDS WILL STRIKE BEFORE THE WETTING RAINS...BLOWING DUST IS EXPECTED...REDUCING VISIBILITIES TO NEAR ZERO. ONCE WETTING RAINS BEGIN...THE COMBINATION OF GUSTY WINDS AND RAIN SOAKED SOIL MAY GIVE RISE TO ISOLATED POWER OUTAGES...ESPECIALLY IN RURAL AREAS SUCH AS AJO AND THE TOHONO OODHAM NATION AS WELL AS KITT PEAK...MOUNT LEMMON AND SUMMERHAVEN AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR HIGHER. SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE TREES...BLOW WEAKENED ROOFS OFF HOUSES...AND DOWN POWER LINES. USE EXTREME CAUTIONS WHEN DRIVING AND EXPECT AREAS OF BLOWING DUST WHICH MAY REDUCE VISIBILITIES GREATLY. && $$ AZZ019-030-035-220230- /O.CON.KTWC.HW.W.0001.000000T0000Z-100122T1500Z/ NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-COCHISE COUNTY- INCLUDING THE CITIES OF...CLIFTON...SAFFORD...SIERRA VISTA 124 PM MST THU JAN 21 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST FRIDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST FRIDAY. * TIMING...STRONG AND POTENTIALLY DAMAGING WINDS WILL DEVELOP BY 2 PM MST THIS AFTERNOON AND CONTINUE THROUGH 8 AM MST FRIDAY MORNING. THE STRONGEST WINDS ARE EXPECTED TO DEVELOP BETWEEN 8 PM AND 10 PM MST THIS EVENING AND CONTINUE INTO FRIDAY MORNING BEFORE BEGINNING TO DIMINISH BETWEEN 5 AM AND 8 AM MST. * WINDS...SOUTHERLY WINDS WILL BECOME SUSTAINED AT 25 TO 35 MPH WITH LOCALIZED GUSTS OF 50 TO 60 MPH BY 2 PM MST. THE STRONGEST WINDS WILL BE THIS EVENING AND TONIGHT WITH SUSTAINED SPEED OF 35 TO 45 MPH AND FREQUENT GUSTS TO 65 MPH. HURRICANE FORCE WIND GUSTS FROM 70 TO 80 MPH WILL BE POSSIBLE NEAR MOUNTAINS AND IN HIGHER ELEVATIONS THROUGHOUT THE DAY AND TONIGHT. * IMPACTS...THESE WINDS WILL MAKE OUTDOOR ACTIVITIES AND TRAVEL DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. THE COMBINATION OF GUSTY WINDS AND RAIN SOAKED SOIL MAY GIVE RISE TO ISOLATED POWER OUTAGES...ESPECIALLY IN RURAL AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR HIGHER. SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE TREES...BLOW WEAKENED ROOFS OFF HOUSES...AND DOWN POWER LINES. && $$
668 WWUS75 KTWC 212027 CCA NPWTWC URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE TUCSON AZ 126 PM MST THU JAN 21 2010 AZZ029-031>034-220245- /O.COR.KTWC.HW.W.0001.000000T0000Z-100122T1200Z/ SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY- INCLUDING THE CITIES OF...ORACLE...AJO...SELLS...TUCSON...NOGALES 126 PM MST THU JAN 21 2010 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 5 AM MST FRIDAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 5 AM MST FRIDAY. * TIMING...STRONG AND POTENTIALLY DAMAGING WINDS WILL DEVELOP BY 1 PM MST AND CONTINUE THROUGH THE AFTERNOON HOURS. WHILE A SLIGHT BREAK IS EXPECTED TO OCCUR IN THE EARLY EVENING...THE STRONGEST WINDS WILL DEVELOP AFTER 9 PM MST AND CONTINUE THROUGH 5 AM MST FRIDAY MORNING. * WINDS...SOUTHERLY WINDS WILL BECOME SUSTAINED AT 25 TO 35 MPH WITH LOCALIZED GUSTS OF 50 TO 60 MPH BY 2 PM MST. THE STRONGEST WINDS WILL BE THIS EVENING AND TONIGHT WITH SUSTAINED SPEED OF 35 TO 45 MPH AND FREQUENT GUSTS TO 65 MPH. HURRICANE FORCE WIND GUSTS FROM 70 TO 80 MPH WILL BE POSSIBLE NEAR MOUNTAINS AND IN HIGHER ELEVATIONS THROUGHOUT THE DAY AND TONIGHT. * IMPACTS...THESE WINDS WILL MAKE OUTDOOR ACTIVITIES AND TRAVEL DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. AS THESE WINDS WILL STRIKE BEFORE THE WETTING RAINS...BLOWING DUST IS EXPECTED...REDUCING VISIBILITIES TO NEAR ZERO. ONCE WETTING RAINS BEGIN...THE COMBINATION OF GUSTY WINDS AND RAIN SOAKED SOIL MAY GIVE RISE TO ISOLATED POWER OUTAGES...ESPECIALLY IN RURAL AREAS SUCH AS AJO AND THE TOHONO OODHAM NATION AS WELL AS KITT PEAK...MOUNT LEMMON AND SUMMERHAVEN AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR HIGHER. SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE TREES...BLOW WEAKENED ROOFS OFF HOUSES...AND DOWN POWER LINES. USE EXTREME CAUTIONS WHEN DRIVING AND EXPECT AREAS OF BLOWING DUST WHICH MAY REDUCE VISIBILITIES GREATLY. && $$ AZZ019-030-035-220245- /O.CON.KTWC.HW.W.0001.000000T0000Z-100122T1500Z/ NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-COCHISE COUNTY- INCLUDING THE CITIES OF...CLIFTON...SAFFORD...SIERRA VISTA 126 PM MST THU JAN 21 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST FRIDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST FRIDAY. * TIMING...STRONG AND POTENTIALLY DAMAGING WINDS WILL DEVELOP BY 2 PM MST THIS AFTERNOON AND CONTINUE THROUGH 8 AM MST FRIDAY MORNING. THE STRONGEST WINDS ARE EXPECTED TO DEVELOP BETWEEN 8 PM AND 10 PM MST THIS EVENING AND CONTINUE INTO FRIDAY MORNING BEFORE BEGINNING TO DIMINISH BETWEEN 5 AM AND 8 AM MST. * WINDS...SOUTHERLY WINDS WILL BECOME SUSTAINED AT 25 TO 35 MPH WITH LOCALIZED GUSTS OF 50 TO 60 MPH BY 2 PM MST. THE STRONGEST WINDS WILL BE THIS EVENING AND TONIGHT WITH SUSTAINED SPEED OF 35 TO 45 MPH AND FREQUENT GUSTS TO 65 MPH. HURRICANE FORCE WIND GUSTS FROM 70 TO 80 MPH WILL BE POSSIBLE NEAR MOUNTAINS AND IN HIGHER ELEVATIONS THROUGHOUT THE DAY AND TONIGHT. * IMPACTS...THESE WINDS WILL MAKE OUTDOOR ACTIVITIES AND TRAVEL DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. THE COMBINATION OF GUSTY WINDS AND RAIN SOAKED SOIL MAY GIVE RISE TO ISOLATED POWER OUTAGES...ESPECIALLY IN RURAL AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR HIGHER. SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE TREES...BLOW WEAKENED ROOFS OFF HOUSES...AND DOWN POWER LINES. && $$
440 WWUS75 KTWC 220233 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 733 PM MST THU JAN 21 2010 AZZ029-031>034-221045- /O.CON.KTWC.HW.W.0001.000000T0000Z-100122T1200Z/ SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY- INCLUDING THE CITIES OF...ORACLE...AJO...SELLS...TUCSON...NOGALES 733 PM MST THU JAN 21 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST FRIDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST FRIDAY. * TIMING...STRONG AND POTENTIALLY DAMAGING WINDS WILL CONTINUE THROUGH THE REST OF THE NIGHT. THE STRONGEST WINDS WILL DEVELOP AFTER 9 PM MST AND CONTINUE THROUGH 5 AM MST FRIDAY MORNING. * WINDS...SUSTAINED SPEED OF 35 TO 45 MPH AND FREQUENT GUSTS TO 65 MPH WILL OCCUR OVERNIGHT. HURRICANE FORCE WIND GUSTS FROM 70 TO 80 MPH WILL BE POSSIBLE NEAR MOUNTAINS AND IN HIGHER ELEVATIONS THROUGHOUT THE NIGHT. * IMPACTS...THESE WINDS WILL MAKE OUTDOOR ACTIVITIES AND TRAVEL DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. AS THESE WINDS WILL STRIKE BEFORE THE WETTING RAINS...BLOWING DUST IS EXPECTED...REDUCING VISIBILITIES TO NEAR ZERO. ONCE WETTING RAINS BEGIN...THE COMBINATION OF GUSTY WINDS AND RAIN SOAKED SOIL MAY GIVE RISE TO ISOLATED POWER OUTAGES...ESPECIALLY IN RURAL AREAS SUCH AS AJO AND THE TOHONO OODHAM NATION AS WELL AS KITT PEAK...MOUNT LEMMON AND SUMMERHAVEN AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR HIGHER. SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE TREES...BLOW WEAKENED ROOFS OFF HOUSES...AND DOWN POWER LINES. USE EXTREME CAUTIONS WHEN DRIVING AND EXPECT AREAS OF BLOWING DUST WHICH MAY REDUCE VISIBILITIES GREATLY. && $$ AZZ019-030-035-221045- /O.CON.KTWC.HW.W.0001.000000T0000Z-100122T1500Z/ NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-COCHISE COUNTY- INCLUDING THE CITIES OF...CLIFTON...SAFFORD...SIERRA VISTA 733 PM MST THU JAN 21 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST FRIDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST FRIDAY. * TIMING...STRONG AND POTENTIALLY DAMAGING WINDS WILL CONTINUE THROUGH THE REST OF THE NIGHT. THE STRONGEST WINDS WILL DEVELOP AFTER 9 PM MST AND CONTINUE THROUGH 5 AM MST FRIDAY MORNING. * WINDS...SUSTAINED SPEED OF 35 TO 45 MPH AND FREQUENT GUSTS TO 65 MPH WILL OCCUR OVERNIGHT. HURRICANE FORCE WIND GUSTS FROM 70 TO 80 MPH WILL BE POSSIBLE NEAR MOUNTAINS AND IN HIGHER ELEVATIONS THROUGHOUT THE NIGHT. * IMPACTS...THESE WINDS WILL MAKE OUTDOOR ACTIVITIES AND TRAVEL DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. THE COMBINATION OF GUSTY WINDS AND RAIN SOAKED SOIL MAY GIVE RISE TO ISOLATED POWER OUTAGES...ESPECIALLY IN RURAL AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR HIGHER. SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE TREES...BLOW WEAKENED ROOFS OFF HOUSES...AND DOWN POWER LINES. && $$
563 WWUS75 KTWC 221005 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 305 AM MST FRI JAN 22 2010 AZZ029-031>034-221115- /O.CAN.KTWC.HW.W.0001.000000T0000Z-100122T1200Z/ SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY- INCLUDING THE CITIES OF...ORACLE...AJO...SELLS...TUCSON...NOGALES 305 AM MST FRI JAN 22 2010 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TUCSON HAS CANCELLED THE HIGH WIND WARNING. THE THREAT FOR DAMAGING WINDS HAS ENDED...THUS THE HIGH WIND WARNING IS CANCELLED. $$ AZZ019-030-035-221115- /O.CAN.KTWC.HW.W.0001.000000T0000Z-100122T1500Z/ NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-COCHISE COUNTY- INCLUDING THE CITIES OF...CLIFTON...SAFFORD...SIERRA VISTA 305 AM MST FRI JAN 22 2010 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TUCSON HAS CANCELLED THE HIGH WIND WARNING. THE THREAT FOR DAMAGING WINDS HAS ENDED...THUS THE HIGH WIND WARNING IS CANCELLED. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this high wind warning went out at Jan 20, 9:15 PM MST, 5 hours 51 minutes earlier.
Area forecast discussion, Jan 20, 9:15 PM MST, 5 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 915 PM MST WED JAN 20 2010 .SYNOPSIS...JUST A FEW LIGHT SHOWERS OVERNIGHT AND THURSDAY MORNING BEFORE A VERY STRONG WINTER STORM AFFECTS THE REGION THURSDAY AFTERNOON INTO EARLY SATURDAY MORNING. THIS STORM WILL BRING THE POTENTIAL FOR DAMAGING WINDS...HEAVY RAIN...AND HEAVY MOUNTAIN SNOW. IMPROVING WEATHER CAN BE ANTICIPATED BY SUNDAY AND MONDAY BEFORE ANOTHER...MUCH WEAKER SYSTEM APPROACHES FROM THE EASTERN PACIFIC. && .DISCUSSION...ADDITIONAL LOWER LEVEL MOISTURE BEING IMPORTED FROM THE SOUTH WITH A FEW LIGHT SHOWERS UNDER LOW LEVEL CU DECKS SPREADING IN FROM NORTHERN SONORA. MAIN SYSTEM STILL IN CALIFORNIA WITH VERY STRONG AND GUSTY WINDS STILL EXPECTED TO DEVELOP THURSDAY AND HEAVY PRECIP AND MOUNTAIN SNOW LATE THURSDAY INTO FRIDAY. AFTER FIRST PERIOD UPDATE FOR EARLIER THAN EXPECTED LIGHT SHOWER ACTIVITY...CURRENT FORECAST PACKAGE LOOKS GOOD. && .PREV DISCUSSION...SATELLITE INDICATES A 972MB SURFACE LOW OFF OFF THE N CA COAST IS OCCLUDING... WITH A SECONDARY LOW DEVELOPING NEAR 36N/140W. IT IS THIS LOW THAT IS EXPECTED TO BOMB BELOW 980MB BEFORE MOVING INTO S CA AND NV ON FRI. AHEAD OF IT...MODELS HAVE BEEN CONSISTENTLY DEVELOPING AN N-S ORIENTED 80KT 850MB JET ALONG THE CO RIVER AND GRADUALLY TRANSLATING IT E ACROSS SE AZ LATE THU AFTERNOON INTO FRI MORNING. TO PUT THIS IN PERSPECTIVE...A 50KT 850MB JET LAST NIGHT MANAGED TO GIVE US 35-45MPH VALLEY GUSTS AND 60-69MPH GUSTS IN THE MOUNTAINS AND FAVORED LEEWARD SLOPES. A 70KT 850MB JET DEC 7-8 GAVE US 50-65MPH VALLEY GUSTS AND 70-90MPH GUSTS IN THE MOUNTAINS/LEE SLOPES. IT WILL NOT BE THIS WINDY FOR HOURS ON END...BUT LIKE WE SAW LAST NIGHT AND THE DEC 7/8 EVENT...ALL WE WILL NEED ARE SOME HEAVIER SHOWERS/ISOLATED TSTMS TO TRANSFER ALL THAT MOMENTUM TO THE SURFACE. NO CHANGES TO THE HIGH WIND WATCH...OTHER THAN THE ADJUSTMENT WE MADE EARLIER TO BEEF UP GUSTS EVEN MORE WITH THE FRONTAL PASSAGE...PROBABLY IN THE 60-70MPH RANGE IN THE DESERTS...AND PERHAPS HURRICANE FORCE IN OUR FAVORED MOUNTAIN AND LEE SLOPE AREAS. NOTE THAT OUR AREA IS ALSO UNDER A 5 PCT THREAT OF SEVERE THUNDERSTORMS THU AFTERNOON/NIGHT PER SPC DAYS 2 AND 3 OUTLOOKS...MOSTLY FROM KTUS WEST. THE ONLY GOOD NEWS IS THAT WE HAD ENOUGH...WIDESPREAD RAIN LAST NIGHT TO MITIGATE ANY BLOWING DUST ISSUES. WHILE HIGH WINDS ARE THE PRIMARY THREAT FOR S AZ...THIS WILL ALSO BE A WET STORM. WE NOW HAVE MOISTURE IN PLACE IN THE WAKE OF LAST NIGHT'S STORM...SO ONCE PIECES OF ENERGY BEGIN TO PUSH INLAND...IT WILL NOT TAKE LONG TO GET PRECIP GOING. THU IS A BIT TRICKY IN THAT MID LEVEL DYNAMICS AND ISENTROPIC LIFT WILL STEADILY INCREASE...BUT HEIGHTS/ THICKNESSES WILL ALSO BE CLIMBING. THUS HAVE ACTUALLY BACKED POPS DOWN A LITTLE BIT...BUT WILL SWITCH TO AREA TERMS. QPF WILL BE RATHER LIGHT DURING THE DAY TUE AS MUCH HEAVIER RAIN FOCUSES OVER THE CENTRAL/WESTERN RIM. THAT WILL CHANGE THU NIGHT AS THE COLD FRONT MOVES RATHER SLOWLY ACROSS THE CWA. MODELS HAVE SLOWED THE FRONT AND ACCOMPANYING SNOW LEVEL DROP DOWN A LITTLE MORE...WHICH WARRANTS SLOWING THE START AND END TIMES OF THE BLIZZARD WATCH. EVEN THE HIGHEST PEAKS COULD MIX WITH RAIN FOR A TIME THU EVENING. HOWEVER THE SLOWER TIMING WILL ALSO MEAN A LONGER PERIOD OF EFFICIENT COLLISION/COALESCENCE PROCESSES AND A LONGER PERIOD WHERE HEAVIER SHOWERS/ISOLATED TSTMS COULD TRAIN...PARTICULARLY N OF KTUS. AS MENTIONED EARLIER...THE FACT OUR STORM LAST NIGHT WENT A LITTLE N THAN PROGGED GIVES US PAUSE THAT THE BEST FORCING THU NIGHT/FRI WILL ALSO PASS TO OUR N. EVEN TAKING THAT INTO ACCOUNT...HPC GUIDANCE LOOKS REASONABLE WITH 1.0-2.5 INCHES OF RAIN THE THE DESERTS/VALLEYS /HIGHER NORTH... LOWER SOUTHEAST/...AND 2-4 INCHES IN THE MOUNTAINS SOME OF THAT FALLING AS RAIN. WITH SUCH EXTREME SW FLOW...SOME RAIN SHADOWING IS ALSO LIKELY...LIKE SE COCHISE COUNTY AND THE SOUTHERN TUCSON METRO AREA. EVEN ACCOUNTING FOR SNOW MELT AND THESE QPFS...NO STREAMS ARE FORECAST TO RISE ABOVE FLOOD STAGE...ALTHOUGH A FEW WILL APPROACH BANKFULL WITH NUISANCE SMALL STREAM/URBAN THE MOST LIKELY SCENARIO. WILL FRESHEN UP ESF/FLOOD POTENTIAL OUTLOOK. GIVEN THE STRENGTH OF THE WARM ADVECTION AHEAD OF THE FRONT THU NIGHT...FOLLOWED BY RAPID COLD ADVECTION FRI...EXPECT NON-DIURNAL TEMP TRENDS WHICH WE/LL MENTION IN THE ZONES. NOT TO BE LOST IN ALL THIS...MODELS HAVE NOW PICKED UP ON A SLEEPER SHORT WAVE...WHICH BASED ON SATELLITE IMAGERY WAS OUT NEAR 45N 150W AT 20Z. ALL OF THEM NOW BRING IT ACROSS US FRI NIGHT WITH ONE LAST ROUND OF FAVORABLE JET DYNAMICS. BY THEN SNOW LEVELS WILL BE DOWN TO 3500FT NORTH/4500FT SOUTH BEHIND THE MAIN SYSTEM WITH AT LEAST SOME RESIDUAL MOISTURE IN PLACE. SO THAT WE MAINTAIN THE EMPHASIS ON THE WORST PART OF THE STORM THU PM-FRI...WE WILL NOT ISSUE ANYTHING FOR THIS LAST PIECE...YET. HOWEVER THERE IS POTENTIAL FOR A LOWER ELEVATION SNOW EVENT...WITH LINGERING WIND...AS ALL THIS BEGINS TO WIND DOWN FRI NIGHT/EARLY SAT. ALTHOUGH THE COMBINED SYSTEM NOW APPEARS IT WILL DEPART A LITTLE SLOWER...THE SECOND HALF OF THE WEEKEND STILL LOOKS DRY AS SHORT WAVE RIDGING TRANSITIONS OVERHEAD. LATEST GFS RUNS HAVE JOINED THE ECMWF IN BRINGING A MODERATE-STRENGTH SYSTEM INTO THE SOUTHWEST U.S. TUE/WED. THERE IS QUITE A SPREAD IN THE MODELS...BUT GIVEN THE UNCERTAINLY HAVE GONE AHEAD AND CONTINUED THE MID SHIFTS TREND IN GOING NEAR OR SLIGHTLY ABOVE CLIMO POPS IN DAYS 6/7. SEE THE LATEST WEB BRIEFING...GRAPHICASTS...AND WATCH SUMMARIES ON OUR WEBSITE. THANKS TO DMAFB/PSR/FGZ/EPZ/CBRFC AND ALL OF OUR SPOTTERS FOR YOUR HELP TODAY! && .AVIATION...CLOUDS INCREASING IN ADVANCE OF NEXT POTENT WEATHER SYSTEM. EXPECT SCT-BKN CLOUD DECKS IN THE 6-10KFT AGL RANGE THROUGH 12Z WITH ISOLD TO SCT SHRA. BKN CEILINGS WILL SLOWLY LOWER AFTER 12Z WITH MVFR/MTN OBSCURATION CONDITIONS DEVELOPING AREAWIDE AFTER 21/15Z. ADDITIONALLY VISIBILITIES WITH RA/SHRA WILL 2-6SM AT TIMES AFTER 15Z. SOUTHERLY WINDS WILL INCREASE AFTER 21/09Z INTO THE 15-22KT RANGE THEN BECOME STRONGER AFTER 21/18Z TO 25-35 KTS WITH GUSTS OF 50-55 KTS. && .FIRE WEATHER...NO FIRE WEATHER CONCERNS AT THIS TIME. && .TWC WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH 11AM THU TO 11AM FRI ALL ZONES. BLIZZARD WATCH 8 PM THU TO 5PM FRI ABOVE 7000FT ZONES 19/30/33/34/35. PUBLIC...PYTLAK/SHOEMAKER/MEYER FIRE WX/AVIATION...GLUECK/MEYER WEATHER.GOV/TUCSON
Hazardous weather outlook, Jan 20, 3:20 PM MST, 11 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 320 PM MST WED JAN 20 2010 AZZ019-030-033>035-211200- NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 320 PM MST WED JAN 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A BLIZZARD WATCH IS IN EFFECT FOR FRIDAY ABOVE 7000 FEET. SEE WSWTWC /WWUS45 KTWC/ FOR MORE INFORMATION. A HIGH WIND WATCH IS IN EFFECT THURSDAY AFTERNOON INTO FRIDAY MORNING BELOW 7000 FEET. SEE NPWTWC /WWUS75 KTWC/ FOR MORE INFORMATION. AN EXCESSIVE RAINFALL OUTLOOK HAS ALSO BEEN ISSUED. SEE ESFTWC /FGUS75 KTWC/ FOR MORE INFORMATION. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ029-031-032-211200- SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- 320 PM MST WED JAN 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A HIGH WIND WATCH IS IN EFFECT THURSDAY AFTERNOON INTO FRIDAY MORNING. SEE NPWTWC /WWUS75 KTWC/ FOR MORE INFORMATION. AN EXCESSIVE RAINFALL OUTLOOK HAS ALSO BEEN ISSUED. SEE ESFTWC /FGUS75 KTWC/ FOR MORE INFORMATION. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 3:34 AM MST | Blizzard Warning | TWC | 31 hr | |
| Jan 21, 11:04 AM MST | Areal Flood Advisory | TWC | Pima | 6 hr |
| Jan 21, 1:28 PM MST | Areal Flood Advisory | TWC | Pima | 6 hr |
| Jan 21, 2:17 PM MST | Winter Storm Watch | TWC | 21 hr |
Nearby
High Wind Warnings in Arizona, 2010Every high wind warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.